Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 186, NWS Charleston, SC

July 29, 2012Berkeley County, Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 29, 2012, 3:06 PM EDT for Berkeley County, Colleton County, Dorchester County, South Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2012, 3:06 PM EDT (19:06 UTC)
Expired
Jul 29, 2012, 4:00 PM EDT
In force
54 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 69 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 3:23 PM EDTTSTM WND DMG5 Sse Saint George, SCPOWERLINES DOWN ON 2ND TEXAS ROAD. TIME ESTIMATED BASED ON RADAR.
Jul 29, 3:45 PM EDTTSTM WND DMG3 Wsw Ridgeville, SCTREE DOWN ON DELEE ROAD. TIME ESTIMATED BASED ON RADAR.
Jul 29, 3:46 PM EDTTSTM WND DMGDorchester, SCTREE DOWN ON HWY 78.
Jul 29, 4:02 PM EDTTSTM WND DMG8 Ne Ridgeville, SCTREE DOWN ON A CAR AT THE LEBANON QUICK STOP. TIME ESTIMATED BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 2:55 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2597 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2597 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

686 
WUUS52 KCHS 291906
SVRCHS
SCC015-029-035-292000-
/O.NEW.KCHS.SV.W.0186.120729T1906Z-120729T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN JUL 29 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 400 PM EDT

* AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM REEVESVILLE TO
  WALTERBORO...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  RUFFIN...SMOAKS...REEVESVILLE...WALTERBORO...CANADYS...SAINT
  GEORGE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3333 8049 3329 8048 3326 8043 3328 8035
      3327 8030 3329 8027 3328 8017 3284 8027
      3286 8040 3281 8040 3279 8044 3288 8092
      3305 8098 3309 8093 3307 8090 3312 8089
      3316 8084 3333 8052
TIME...MOT...LOC 1906Z 291DEG 16KT 3325 8069 3289 8073

$$
1 follow-up statement
302 
WWUS52 KCHS 291945
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SUN JUL 29 2012

SCC015-029-035-292000-
/O.CON.KCHS.SV.W.0186.000000T0000Z-120729T2000Z/
DORCHESTER SC-BERKELEY SC-COLLETON SC-
345 PM EDT SUN JUL 29 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHEASTERN COLLETON...WEST CENTRAL BERKELEY AND CENTRAL
DORCHESTER COUNTIES...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
HARLEYVILLE TO HIOTTS...MOVING EAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
COTTAGEVILLE...DORCHESTER...GIVHANS...GIVHANS FERRY STATE PARK...
HARLEYVILLE...INDIAN FIELD...JEDBURG...RIDGEVILLE...ROUND O...SAINT
GEORGE AND SLANDS BRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3328 8048 3326 8043 3327 8039 3327 8037
      3328 8035 3327 8030 3329 8027 3328 8017
      3285 8028 3286 8040 3302 8071 3333 8052
      3333 8049
TIME...MOT...LOC 1945Z 280DEG 17KT 3321 8044 3300 8050

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 1:28 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 29, 1:28 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
128 PM EDT SUN JUL 29 2012

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH THE WEEK WHILE A
TROUGH OF LOW PRESSURE LINGERS INLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

EARLY AFTERNOON UPDATE...
BROAD CYCLONIC FLOW EVIDENT IN VISIBLE SATELLITE ACROSS GA/SC
EARLY THIS AFTERNOON. TEMPS HAVE WARMED INTO THE LOWER 90S NEAR
THE COAST WITH MID/UPPER 90S FARTHER INLAND WHILE DEWPOINTS REMAIN
IN THE MID/UPPER 70S. TWEAKED DEWPOINTS UPWARD A DEGREE OR TWO FOR
THE REMAINDER OF THE AFTERNOON AND ALSO BUMPED UP HIGH TEMPS A
DEGREE ACROSS INTERIOR SOUTHEAST GA. SCATTERED SHOWERS AND
ISOLATED TSTMS HAVE BEGUN TO DEVELOP ACROSS CENTRAL AND EASTERN GA
IN A REGION OF 8-8.5C LOW-LEVEL LAPSE RATES. COVERAGE AND
INTENSITY EXPECTED TO INCREASE THROUGH THE REMAINDER OF THE
AFTERNOON. LATEST MESOANALYSIS SHOWS 2000-3000 J/KG CAPE AND
800-1200 J/KG DCAPE OVER THE FORECAST AREA...WHICH SHOULD ALLOW
FOR INTENSIFICATION OF STORM UPDRAFTS AND AN INCREASE IN SEVERE
THUNDERSTORM POTENTIAL.

LATE MORNING DISCUSSION...
TODAY LOOKS LIKE ANOTHER POTENTIALLY ACTIVE DAY WITH SHOWERS AND
TSTMS BECOMING MORE NUMEROUS LATE THIS AFTERNOON INTO THE EVENING.
A WEAK SHORTWAVE FEATURE IS EVIDENT ON WATER VAPOR IMAGERY ACROSS
CENTRAL GA...ALSO COINCIDENT WITH A PATCH OF ALTOSTRATUS NEAR
AUGUSTA. A MORE POTENT SHORTWAVE OVER EASTERN TENNESSEE IS PROGGED
TO DROP SOUTHEAST TOWARD THE FORECAST AREA EARLY THIS EVENING. THE
AIRMASS REMAINS QUITE MOIST AND LOW-LEVELS WILL WARM QUICKLY
UNDER MOSTLY SUNNY SKIES. WE EXPECT HIGH TEMPS IN THE MIDDLE 90S
TODAY. A MESOSCALE BOUNDARY OF SOME SORT IS NOW SHOWING UP ON
VISIBLE SATELLITE VIA A LINE OF CUMULUS STRETCHING ALL THE WAY
FROM FOLLY BEACH SC THROUGH SAVANNAH GA TOWARD THE NORTHERN GULF
OF MEXICO. THE SEABREEZE WILL AGAIN COME INTO PLAY...PERHAPS AN
HOUR OR TWO EARLIER THAN YESTERDAY GIVEN THE WEAKER WESTERLY FLOW.

ALMOST ALL OF THE HIGH RESOLUTION MESOSCALE MODELS ARE INDICATING
GOOD COVERAGE OF SHOWERS AND STORMS LATE THIS AFTERNOON THROUGH
EARLY EVENING. WITH TWO SHORTWAVES POTENTIALLY AT PLAY AND A VERY
MOIST LOW-LEVEL AIRMASS ALONG WITH NUMEROUS MESOSCALE BOUNDARIES
WE ARE CONFIDENT IN ENOUGH PRECIP COVERAGE TO FORECAST LIKELY POPS
FOR A FEW HOURS STRADDLING 6 PM.

SEVERE TSTMS ARE AGAIN POSSIBLE...PRIMARY WITH DAMAGING WIND GUSTS
AND FREQUENT LIGHTNING. MORNING SOUNDINGS SHOW MORE DRY AIR TODAY
THAN YESTERDAY...ALTHOUGH THE MEAN FLOW IS ABOUT 15 KT TODAY VS 25
KT YESTERDAY. INHERITED SEVERE WX MENTION IN THE HAZARDOUS WEATHER
OUTLOOK STILL LOOKS ADEQUATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
BETWEEN 6 PM AND MIDNIGHT...THERE CERTAINLY COULD BE SOME STRONG
STORMS DEVELOPING OVER INLAND ZONES AS THE MID LEVEL SHORT WAVE
ARRIVES FROM THE NW AND INTERACTS WITH AIR MASSES UNTAPPED FROM
THE NEARER-COASTAL CONVECTION FROM MID AFTERNOON. THE SEA BREEZE
SHOULD ALSO BE WELL INLAND NEARING DUSK AND THIS COULD BOOST LOW
LEVEL MOISTURE FLUX WITH AN INFUSION OF POOLED SURFACE DEW POINTS.

THE SHORT WAVE WILL PROBABLY KEEP SCATTERED CONVECTION ROLLING...
AT LEAST IN POCKETS...INTO THE OVERNIGHT AS IT PASSES OVER THE
FORECAST AREA. WE MAINTAINED PERSISTENCE WITH 20-40 POPS THIS
PERIOD. LOWS IN THE 70S.

MONDAY THROUGH WEDNESDAY...THE BROAD UPPER TROUGH WILL CONTINUE TO
MAINTAIN CONTROL ACROSS THE EASTERN UNITED STATES WHILE STRONG UPPER
LEVEL RIDGING DOMINATES THE MIDDLE OF THE COUNTRY. THIS SYNOPTIC
PATTERN WILL CONTINUE TO FAVOR SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE PERIOD...MAINLY DURING THE MID AFTERNOON THROUGH EARLY
EVENING HOURS EACH DAY. CONVECTION WILL LIKELY INITIATE ALONG THE
SEA BREEZE ACROSS COASTAL COUNTIES WHILE ADDITIONAL DEVELOPMENT
LIGHTS UP INLAND CLOSER TO THE INLAND TROUGH. AS THE AFTERNOON
PROGRESSES... EXPECT CONVECTION COVERAGE TO INCREASE AS CELLS AND
BOUNDARIES COLLIDE. MODERATE INSTABILITY AND AMPLE MOISTURE WILL
RESIDE ACROSS THE AREA EACH AFTERNOON MAKING A FEW STRONG TO
SEVERE THUNDERSTORMS POSSIBLE.

EXPECT TEMPERATURES TO REFLECT SEASONAL NORMALS WITH HIGH
TEMPERATURES MAXING OUT IN THE LOW TO MID 90S EACH AFTERNOON AND LOW
TEMPERATURES GENERALLY IN THE LOWER TO MID 70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE UPPER TROUGH WILL CONTINUE TO COMMAND ATTENTION ACROSS THE
EASTERN UNITED STATES...AT LEAST THROUGH THE FIRST PORTION OF THE
EXTENDED FORECAST PERIOD. MODELS SHOW SEVERAL SHORTWAVES WHICH WILL
SWING IN THE VICINITY OF THE CWA. HOWEVER...DURING THE LATER PORTION
OF THE PERIOD...MODELS SHOW THE TROUGH BEGINNING TO WEAKEN A BIT ALLOWING
THE UPPER RIDGE ACROSS THE MIDDLE OF THE COUNTRY TO SLOWLY BUILD
EASTWARD. THIS WILL CREATE A MORE ZONAL FLOW ALOFT THROUGH THE
WEEKEND POSSIBLY LIMITING CONVECTION A BIT. STILL...EXPECT AT LEAST
ISOLATED CONVECTION EACH AFTERNOON/EARLY EVENING AS THE SEA BREEZE
PROPAGATES INLAND.

&&

.AVIATION /17Z SUNDAY THROUGH THURSDAY/...
PRIMARILY VFR AT BOTH TERMINALS WITH THE EXCEPTION OF THUNDERSTORMS.
TIMING IS DIFFICULT DUE TO MODEL INCONSISTENCY. SHOWERS HAVE ALREADY
FORMED INLAND AHEAD OF AN EASTWARD MOVING SHORTWAVE AND THE
SEABREEZE HAS BEGUN TO MOVE INLAND. DECIDED TO LEAN TOWARD AN
EARLIER SPARK TIME THAN YESTERDAY DUE TO THE LACK OF EARLY MORNING
CLOUD COVER. MODELS ARE HINTING AT LINGERING RAIN SHOWERS AFTER
SUNSET ALONG THE COAST SO KEPT VCTS IN UNTIL 00Z.

EXTENDED AVIATION OUTLOOK...PRIMARILY VFR EXCEPT FOR SHORT-LIVED
RESTRICTIONS POSSIBLE IN MAINLY AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
SIMILAR TO YESTERDAY IN SOME COASTAL AREAS...CONVECTION MAY POSE
A THREAT FOR DANGEROUS LIGHTNING AND LOCALIZED CONVECTIVE WIND
GUSTS. TSTMS FORECAST TO HAVE A SLOW GENERAL SEAWARD STEERING
REGIME AGAIN TODAY. OTHER THAN TSTM HAZARDS...LITTLE TO NO CHANGE
TO THE COASTAL WATERS FORECAST PHILOSOPHY THROUGH TONIGHT. SW FLOW
15 KT OR LESS AND SEAS 2-4 FT.

ATLANTIC HIGH PRESSURE WILL PREVAIL AS A TROUGH OF LOW PRESSURE
LINGERS INLAND THROUGH THE MIDDLE OF NEXT WEEK. THIS PATTERN WILL
MAINTAIN A SOUTH TO SOUTHWEST FLOW ACROSS THE WATERS. WINDS COULD
REACH UPWARDS OF 15-20 KT AT TIMES...ESPECIALLY WITH NOCTURNAL
SURGING. HOWEVER...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL
CRAFT ADVISORY CRITERIA THROUGH THE FORECAST PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...JRL
SHORT TERM...JHP
LONG TERM...JHP
AVIATION...BDC
MARINE...
Hazardous weather outlook, Jul 29, 2:57 PM EDT, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
257 PM EDT SUN JUL 29 2012

AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-301900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
257 PM EDT SUN JUL 29 2012

...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL
WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ374-301900-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
257 PM EDT SUN JUL 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 29, 1:23 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
123 PM EDT SUN JUL 29 2012

GAZ087-088-291800-
JENKINS-SCREVEN-
123 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 200 PM EDT...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3276 8199 3281 8162 3258 8164 3259 8174
      3263 8180 3265 8180 3265 8182 3266 8183
      3262 8194 3263 8200
TIME...MOT...LOC 1723Z 271DEG 9KT 3269 8193

JAQ
Local storm report, Jul 29, 2:12 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     CUMMINGS                32.79N  80.99W
07/29/2012                   HAMPTON            SC   911 CALL CENTER

            THE HAMPTON COUNTY 911 CALL CENTER RELAYED A REPORT OF
            A POWER LINE DOWN NEAR CUMMINGS SOUTH CAROLINA.

&&

EVENT NUMBER CHS1200556

DPB
Special weather statement, Jul 29, 2:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
212 PM EDT SUN JUL 29 2012

GAZ114>116-138-291845-
EVANS-INLAND BRYAN-INLAND LIBERTY-TATTNALL-
212 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY AND BRYAN COUNTIES THROUGH 245 PM EDT...

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DAISY...ELLABELL...GROVELAND...LANIER AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3213 8198 3220 8180 3215 8178 3222 8153
      3222 8151 3218 8143 3197 8158
TIME...MOT...LOC 1812Z 285DEG 9KT 3214 8178

JAQ
Local storm report, Jul 29, 2:33 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
233 PM EDT SUN JUL 29 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 PM     TSTM WND DMG     CUMMINGS                32.79N  80.99W
07/29/2012                   HAMPTON            SC   911 CALL CENTER

            THE HAMPTON COUNTY 911 CALL CENTER RELAYED A REPORT OF
            A POWER LINE DOWN NEAR CUMMINGS SOUTH CAROLINA. A TREE
            WAS ALSO REPORTED DOWN NEAR THE INTERSECTION OF SAVANNAH
            HIGHWAY AND HOPE WELL ROAD.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1200556

DPB
Special weather statement, Jul 29, 3:01 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
301 PM EDT SUN JUL 29 2012

SCZ044-045-050-052-291945-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
301 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 345 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM PIMLICO TO
MIDDLETON PLACE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ARCHDALE...CAINHOY...CHARLESTON AIRPORT...CHARLESTON NAVAL COMPLEX...
COLLEGE PARK...CROWFIELD PLANTATION...DANIEL ISLAND...DON HOLT
BRIDGE...GOOSE CREEK...HANAHAN...HUGER...I-26/I-526 INTERCHANGE...
LADSON...MAGNOLIA GARDENS...MIDDLETON PLACE...NAVAL WEAPONS STATION
CHARLESTON...NORTH CHARLESTON...SANGAREE AND WANDO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3311 7958 3283 7986 3287 8031 3316 8000
TIME...MOT...LOC 1901Z 275DEG 17KT 3309 7997 3292 8016
Special weather statement, Jul 29, 3:06 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT SUN JUL 29 2012

GAZ101-116-118-119-SCZ047-048-051-291930-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-
306 PM EDT SUN JUL 29 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN...
JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 330 PM EDT...

AT 304 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR O'LEARY...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...BLOOMINGDALE...EDEN...ELLABELL...GARDEN CITY...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...MEINHARD...MELDRIM...MONTEITH...
POOLER...PORT WENTWORTH...SAVANNAH AIRPORT...SAVANNAH HISTORIC
DISTRICT...BELLINGER HILL AREA...BLUFFTON...FOREST BEACH...
HARDEEVILLE...PRITCHARDVILLE...PURYSBURGH AND SUN CITY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3236 8097 3215 8072 3214 8073 3200 8144
      3220 8154
TIME...MOT...LOC 1906Z 263DEG 7KT 3225 8115

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:08 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper52 min
Jul 29, 2:38 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton67 min
Jul 29, 2:47 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper58 min
Jul 29, 3:01 PM EDTSpecial Weather StatementCHSCharleston44 min
Jul 29, 3:24 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester66 min
Jul 29, 3:29 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton61 min
Jul 29, 3:37 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper53 min
Jul 29, 3:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton, Jasper62 min
Jul 29, 3:57 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester63 min
Jul 29, 4:06 PM EDTTornado WarningCHSBeaufort, Jasper19 min
Jul 29, 4:07 PM EDTSevere Thunderstorm WarningCHSAllendale53 min
Jul 29, 4:21 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper54 min
Jul 29, 4:28 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston38 min
Jul 29, 4:36 PM EDTSpecial Weather StatementCHSCharleston24 min
Jul 29, 4:46 PM EDTSpecial Weather StatementCHSBeaufort29 min
Jul 29, 5:08 PM EDTSpecial Weather StatementCHSCharleston37 min
Jul 29, 5:18 PM EDTSpecial Weather StatementCHSBerkeley27 min
Jul 29, 5:42 PM EDTSpecial Weather StatementCHSBerkeley33 min
Jul 29, 6:09 PM EDTSpecial Weather StatementCHSAllendale51 min
Jul 29, 7:08 PM EDTSpecial Weather StatementCHSAllendale52 min
Jul 29, 7:54 PM EDTSpecial Weather StatementCHSColleton36 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.